Minnesota, 2007Heavy Snow in Minnesota, April 10 to 11, 2007
April 10 to 11, 2007 · NWS FSD · 8 events in 8 counties and zones
Rain changed to wet snow on April 10th. The snow continued into the early morning of April 11th, producing accumulatiuons of 5 to 8 inches across southwest Minnesota.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain changed to wet snow on April 10th. The snow continued into the early morning of April 11th, producing accumulatiuons of 5 to 8 inches across southwest Minnesota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 10, 9:49 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 10, 9:49 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 AM CDT TUE APR 10 2007
.DISCUSSION...
COMPLEX AND TANTALIZING FCST THIS MORNING...WITH SEVERAL PLAYERS
AND CRITICAL TEMPERATURES DANCING ARND THAT 0 TO -2C WINDOW. WV CHANNEL
THIS MORNING REVEALS MAIN UPR WAVE SEEN MOVING TOWARD BLKHLS...WITH
SECOND PUSH OF DYNAMICS INTO WRN KS. SFC TROUGH ACRS WRN PLAINS IN
RESPONSE WITH ORGANIZING LOW PRESSURE ACRS WRN NEBRASKA. ENHANCEMENT
OF SNOW WITHIN WAA WING THIS MORNING APPEARED TO BE AIDED BY WK
STABILITY ABV FRONTAL SFC...WITH EVEN A RUMBLE OF THUNDER FAIRLY
CLOSE TO KYKN 13-14Z. EVEN WITH CONTINUED WAA...IS SOME WK RIDGING
ALFT AHEAD OF SYSTEM TO W MOVING ACRS...AND BAND HAS OVERALL
WEAKENED DURING LAST HOUR OR SO. IN FACT...LKLY DROPPING TO DZ
WHERE BRIEF LOSS OF DEEPER SATURATION BETWEEN FORMER BAND AND
NEW AREA ELONGATING FROM KEST TO KONL. EXPECT TO SEE RESURGENCE IN
PCPN COVERAGE STARTED WITHIN LITTLE CONVECTIVE BAND FROM NR KSHL TO
KONL...ESPLY AS BETTER DIV Q STARTS TO SLIDE OUT DURING AFTN.
THERMAL PROFILES...INCLUDING 14Z TAMDAR PROFILE AT KFSD...REALLY
SUGGEST COLDER AND KEPT GENERALLY SNOW FROM ALG/N OF KSPW/KFSD/KHON
LINE...OUTSIDE SOME MIX TO RAIN POTENTIAL LATER MORNING INTO EARLY
AFTN BEFORE MORE INTENSE BAND MOVES IN.
RESPONSE TO INCREASED PCPN AND THREAT FOR SNOW ACRS NE HALF OF CWA
YIELDS LOWER EXPECTED HIGHS FOR AFTN AS WELL.
&&
.PREV DISCUSSION...
MAIN FORECAST CHALLENGE OVER THROUGH TOMORROW MORNING WILL BE
PRECIPITATION TYPE AND SNOW AMOUNTS. LOW LEVELS APPEAR TO BE WARMER
THAN MODELS WOULD INDICATE...WITH THE WARMER NAM CLOSER TO REALITY.
HON...9V9...AND PIR ALL REPORTING RAIN AS OF 3 AM...WHICH SHOULD
CONTINUE THROUGH THE EARLY MORNING HOURS. WILL BE DIFFICULT TO
SWITCH OVER TO SNOW...AS WET BULB TEMPERATURES IN THE LOW TO MID
30S. ALSO...RATHER WARM AIR INTO THE PRECIPITATION FORMING REGIONS
OF THE ATMOSPHERE...MAKING IT DIFFICULT TO FORM ICE CRYSTALS.
LOOKING MORE AND MORE DIFFICULT TO PRODUCE SNOW TODAY...BEST CHANCES
WILL BE INTO SW MN WITH COOLER 700 MB TEMPERATURES AND SFC DEW
POINTS IN THE TEENS. SO DROPPED THE SNOW ADVISORY IN THE NRN JAMES
RIVER VALLEY TODAY. DONT WANT TO PULL ADVISORY IN SW MN AT THIS
POINT WITH UNCERTAINLY OF PRECIP TYPE THIS MORNING...BUT IF TYPE IS
SNOW...LOOKS LIKE A COUPLE INCHES OF SNOW TOPS...AND THAT SHOULD
MAINLY BE ON GRASSY AREAS. ACTUALLY SHOULD BE A BETTER CHANCE FOR
ACCUMULATING SNOW TONIGHT AS MID AND UPPER LEVELS COOL. MODELS MADE
BIG CHANGES OVER THE PAST DAY...AND NOW HANG INVERTED SFC TROUGH
OVER THE AREA THROUGH TONIGHT. DEPENDING ON UPPER SUPPORT...COULD
STILL SEE 3 TO 6 INCHES OF SNOW INTO THE HIGHER ELEVATION IN SW MN
AND NW IA...OF COURSE BEST ACCUMULATIONS WILL BE CONFINED TO GRASSY
AREAS. EXTENDED SNOW ADVISORY IN SW MN THROUGH TONIGHT...STATING A
LIKELY BREAK IN ACCUMULATING SNOW LATER THIS MORNING AND EARLY
AFTERNOON. ALSO ADDED A SNOW ADVISORY TO THE BUFFALO RIDGE AREAS IN
NW IA TONIGHT...THIS IS PROVIDED ENOUGH COOLING OCCURS IN THE UPPER
ATMOSPHERE LATER TODAY.
ANOTHER SYSTEM STILL SLATED FOR LATE THIS WEEK AND EARLY WEEKEND.
EXTENDED MODELS HAVE LITTLE CONSENSUS WITH TRACK OF UPPER LOW...
ALTHOUGH MOST FAVORING NRN SOLUTION...WHICH WOULD BRING RAIN OR SNOW
TO MUCH OF THE SRN AND ERN PORTIONS OF THE CWA. CONTINUES TO BE
BORDER LINE BETWEEN RAIN OR SNOW...BUT CONSIDERING POOR HANDING OF
WARM AIR WITH TODAYS SYSTEM...HAVE TO WONDER IF MODELS NOT A BIT ON
THE COOL SIDE.
&&
.AVIATION...WDSPRD IFR CIGS WL CONTINUE THRU THE PD AHEAD OF
INVERTED TROUGH OF LOW PRESSURE EXPECTED TO SET UP CLOSE TO A KHON
TO KSUX AXIS BY 06Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR IAZ002-003-014.
MN...SNOW ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR
MNZ071-072-080-081-089-090-097.
NE...NONE.
SD...SNOW ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR SDZ040-056.
&&
CHAPMAN/LIEBLHazardous weather outlook, Apr 10, 10:33 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1133 AM CDT TUE APR 10 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1133 AM CDT TUE APR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
AFTER TAPERING OFF SOMEWHAT MIDDAY...PRECIPITATION WILL INCREASE
THROUGH THE AFTERNOON AND CONTINUE INTO WEDNESDAY MORNING.
ADDITIONAL SNOWFALL OF 3 TO 6 INCHES OF SNOW IS LIKELY EAST OF A
LINE FROM BROOKINGS TO SPENCER IOWA...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ALONG AND EAST OF THE BUFFALO RIDGE IN
SOUTHWEST MINNESOTA. LESSER SNOW ACCUMULATIONS ARE EXPECTED
THROUGH THE JAMES AND LOWER SIOUX RIVER VALLEYS...WHERE A
COMBINATION OF RAIN AND SNOW IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
POTENTIAL FOR A SIGNIFICANT WINTER STORM CONTINUES FOR LATER
FRIDAY INTO SATURDAY MORNING. THE AREA MOST LIKELY TO EXPERIENCE
HEAVY SNOWFALL WOULD BE NORTHWEST IOWA...WITH A LESSER THREAT
INTO SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA...AND
EXTREME SOUTHEAST SOUTH DAKOTA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 10, 11:17 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW LUVERNE 43.65N 96.21W
04/10/2007 M2.0 INCH ROCK MN TRAINED SPOTTER
0845 AM SNOW SPENCER 43.15N 95.15W
04/10/2007 M3.0 INCH CLAY IA CO-OP OBSERVER
1000 AM SNOW SHELDON 43.18N 95.84W
04/10/2007 M2.0 INCH OBRIEN IA NWS EMPLOYEE
1000 AM SNOW SIOUX FALLS 43.54N 96.73W
04/10/2007 M1.9 INCH MINNEHAHA SD OFFICIAL NWS OBS
1000 AM SNOW FREEMAN 43.35N 97.43W
04/10/2007 E1.0 INCH HUTCHINSON SD LAW ENFORCEMENT
1145 AM SNOW BROOKINGS 44.31N 96.79W
04/10/2007 M1.5 INCH BROOKINGS SD TRAINED SPOTTER
&&
JSLocal storm report, Apr 10, 12:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM SNOW PARKSTON 43.39N 97.99W
04/10/2007 E0.5 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JSLocal storm report, Apr 10, 12:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
144 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW PARKER 43.40N 97.14W
04/10/2007 E1.0 INCH TURNER SD LAW ENFORCEMENT
&&
JSHeavy Snow, Cottonwood
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Cottonwood forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.007, -95.181 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Jackson
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.674, -95.154 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Lincoln
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Lyon
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Lyon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.414, -95.839 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Murray
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Murray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.022, -95.763 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Nobles
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Nobles forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.674, -95.753 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Pipestone
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Pipestone forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.023, -96.259 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
Heavy Snow, Rock
- When
- April 10, 1:00 PM CST to April 11, 3:00 AM CST
- Where
- Rock forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.675, -96.253 (the zone’s center; the record gives no point)
Wey snow accumulated 5 to 8 inches, causing slippery roads and a few accidents. The snow forced the cancellation of several mainly outdoor activities.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in California, April 10 to 13, 20072 deaths · 75 kt wind · 7 events
- High Surf in California, April 10, 20072 deaths · 1 event
- Hail and Damaging Wind in Oklahoma, April 10, 2007$100,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Arkansas, April 10 to 11, 2007$15,000 · 1.75 in hail · 17 events
- Lightning Strike in Louisiana, April 10, 2007$30,000 · 1 event
- Frost and Freeze in Virginia, April 10, 200723 events
- Heavy Snow and Winter Weather in Iowa, April 10 to 11, 20072 injured · 7 events
- Heavy Snow and Winter Weather in South Dakota, April 10 to 11, 20071 injured · 11 events
- Frost and Freeze in Maryland, April 10, 200715 events
- Hail and Damaging Winds in Oklahoma, April 10, 20071.75 in hail · 15 events
- Frost and Freeze in Kentucky, April 10, 200711 events
- Winter Storm in Wisconsin, April 10 to 12, 200711 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29128, 29129, 29130, 29131, 29132, 29133, 29134, 29135.